MAUDE Adverse Event Report: COVIDIEN RAPIDCROSS; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN RAPIDCROSS; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number A14BX025040170
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 11/09/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A rapidcross pta balloon dilatation catheter was used with a.014 x 300 non-medtronic guidewire and a 6fr x 90 cm non-medtronic sheath in the right femoral artery and descending aorta to perform an intervention in a patient¿s right radial artery bypass.The balloon was successfully placed over the wire and deployed in the radial bypass.During the removal of the balloon over the wire, it was noted the wire had looped into the descending aorta.An attempt was made to straighten out the loop in the wire by sliding the balloon catheter back and forth.When the catheter was removed, it was found that approximately 30 cm of the balloon catheter with the balloon attached sheared off into the descending aorta.The 6 fr sheath was removed and cut to try and located the missing catheter piece.The sheared piece was located under fluoroscopy by locating the balloon markers and removed with a non-medtronic snare device.The physician examined all equipment to ensure it had been removed entirely from the body.No patient injury was reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
RAPIDCROSS
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7166535
Report Number2183870-2018-00006
Device Sequence Number13928999
Product Code LIT
UDI-Device Identifier00821684067369
UDI-Public00821684067369
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K130911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2019
Device Catalogue NumberA14BX025040170
Device Lot NumberA339722
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/06/2017
Supplement Date Received by Manufacturer01/05/2018
Initial Report FDA Received Date01/04/2018
Supplement Report FDA Received Date02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR